Diphenylhydantoin-Induced hypogammaglobulinemia in a patient infected with Human immunodeficiency virus

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

A case is reported of reversible panhypogammaglobulinemia in a human immunodeficiency virus (HIV)-infected patient. Onset and resolution were temporally correlated with initiation and termination, respectively, of diphenylhydantoin therapy for a possible seizure. A rapid alteration in peripheral T-cell subpopulations was also noted in association with diphenylhydantoin administration. This case is compared with previous reports of diphenylhydantoin-associated hypogammaglobulinemia in non-HIV-infected patients. In addition, the case is discussed with regard to possible deleterious effects associated with the use of diphenylhydantoin as therapy for HIV-associated seizures or as an antiretroviral agent in HIV disease.

Original languageEnglish (US)
Pages (from-to)524-527
Number of pages4
JournalThe American journal of medicine
Volume90
Issue number1
DOIs
StatePublished - Jan 1991

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Diphenylhydantoin-Induced hypogammaglobulinemia in a patient infected with Human immunodeficiency virus'. Together they form a unique fingerprint.

  • Cite this